Alert archive / Georgia / Special Weather Statements in 2023
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2023, 1:13 PM EDT for Barrow County, Walton County, Georgia. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2023, 1:13 PM EDT (17:13 UTC)
- Expired
- Aug 6, 2023, 1:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
Counties Barrow County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 1:30 PM EDT | TSTM WND DMG | 1 S Herndonville, GA | tree and power line down at Lipscomb Rd & Highway 11. |
| Aug 6, 1:35 PM EDT | TSTM WND DMG | 2 Se Mount Vernon, GA | Tree down at Snows Mill Rd and Turkey Mt Trail. |
| Aug 6, 1:35 PM EDT | TSTM WND DMG | Social Circle, GA | Tree down on W Hightower Trail and Clarke St. |
| Aug 6, 1:39 PM EDT | TSTM WND DMG | 3 Ne Mount Vernon, GA | Tree down at Hwy 78 and Bradley Gin Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1698 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748
WWUS82 KFFC 061713
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
113 PM EDT Sun Aug 6 2023
GAZ025-035>037-047>049-061745-
Morgan GA-Jackson GA-Walton GA-Barrow GA-Clarke GA-Oconee GA-
Newton GA-
113 PM EDT Sun Aug 6 2023
...Strong thunderstorms will impact portions of northwestern Oconee,
Barrow, northwestern Morgan, northwestern Clarke, Walton, southern
Jackson and northern Newton Counties through 145 PM EDT...
At 113 PM EDT, a line of strong thunderstorms was along a line
extending from near County Line to Magnet, and moving east at 20 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Winder, Monroe, Covington, Jefferson, Social Circle, Statham, Oxford,
Arcade, Nicholson, Porterdale, Walnut Grove, Bogart, Rutledge, North
High Shoals, Bethlehem, Between, Good Hope, Jersey, Athens-Clarke
County, and Westgate Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3414 8337 3360 8360 3356 8399 3363 8395
3365 8393 3368 8392 3410 8370
TIME...MOT...LOC 1713Z 275DEG 19KT 3403 8374 3358 8400
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 7:24 AM EDT, 5 hours 49 minutes earlier.
Area forecast discussion, Aug 6, 7:24 AM EDT, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
724 AM EDT Sun Aug 6 2023
...New 12Z Aviation Discussion...
.SHORT TERM...
(Today through Monday)
Issued at 400 AM EDT Sun Aug 6 2023
Key Messages:
- Isolated severe storms are possible today, with damaging
straight line winds being the main concern.
- The potential for severe weather Monday afternoon and evening
continues to inch upward, with an MCS and swath of damaging
winds being the main concern.
Today & Tonight:
The axis of weak trough moving through the Ohio Valley will scoot
through Georgia today. This will provide the forcing for widespread
thunderstorm development. Several storms may be severe with
smaller bowing segments potentially producing damaging straight
line winds. CAMs are latching onto the convection over northern
Alabama and Tennessee this morning and pushing it into far
northern Georgia (north of ATL) this morning (between 6 AM and
noon). Thought we don't want to rule out severe weather with this
initial round of storms, the diurnal timing should result in less
than ideal instability and limit the risk. Guidance from the HREF
increases storm coverage along and south of Interstate 20 between
noon and 8 PM. These storms should have a more favorable
atmosphere to work with, including 2000-2500 j/kg of SBCAPE,
~1000 j/kg of DCAPE and inverted V profiles to around 800 mb. Due
to these factors, it appears as though the risk for damaging winds
may peak during this time window along an south of Interstate 20.
As the storms push south guidance from the HREF suggests a more
east to west orientation. This could result in slower storm
motions or training that may lead to a limited flooding threat in
central Georgia. CAM guidance is indicating some localized
precipitation bullseyes near 4 inches.
Heat will be a secondary concern in the region today. This will
primarily be the case in central Georgia where heat indices my
briefly top 105 degrees this afternoon. We considered a Heat
Advisory for this area, but with widespread thunderstorms in the
forecast confidence in multiple hours of heat indices over 105
degrees was low. Chance of a Heat Advisory being issued 20
percent.
Damaging Winds Inching Higher for Monday:
A stronger shortwave trough will push through the Ohio Valley on
Monday. Anomalously strong mid and upper level winds will develop
ahead of this trough, resulting in effective shear values of ~40 kt
in northern Georgia Monday afternoon. Toss summertime heating and
SBCAPE values of 2000 to 3000 j/kg into the mix, and we will have a
setup favoring potential MCS activity in Georgia during the
afternoon and evening. If an MCS develops then there will be a
potential for widespread damaging winds. Current thinking places
the zone of highest risk in northeast Georgia and this corresponds
with an Enhanced Risk (level 3 of 5) of severe weather issued by
the SPC.
With thunderstorms expected to occur later in the day on Monday,
heat may become a concern in central Georgia. Our going forecast has
heat indices at or above 105 degrees for 4 to 6 hours between 1 PM
and 7 PM. Later shifts may consider issuing a Heat Advisory
(chance of issuance 60%).
Albright
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 400 AM EDT Sun Aug 6 2023
Active period ahead with:
* An Enhanced Risk for Severe Thunderstorms in effect through
8AM Tuesday.
* A return to northwest flow and increased chances for
thunderstorm activity each day from Wednesday on.
* Heat Advisory conditions possible on Tuesday with forecast
heat index values topping out in the 105-110F range.
Moving into Tuesday, the Southeast will be on the tail end of its
(brief) reprieve from seemingly never-ending mid-level northwest
flow. However, thanks to support from a passing shortwave
disturbance and associated unseasonable strong low-level jet, along
with the influence of an advancing surface "cold" front, all signs
point to north and central Georgia either a) experiencing the tail
end of strong to severe MCS or b) being in the wake of the
aforementioned storm system to kick off the long term period. An
Enhanced Risk for severe weather will be in effect through 8AM
Tuesday for portions of north Georgia, with the rest of the CWA
under a Slight Risk. Perhaps the only saving grace against more
widespread chances for organized severe weather after sunset Monday
into Tuesday morning is the forecasted disconnect between best bulk
shear (primarily across north Georgia) and residual CAPE (highest
across south central Georgia -- in the 1000-2000 J/kg range after
8PM). Trends suggest that the resultant line of storms (or its
remnants) will likely be situated south of the ATL metro and north
of our CWA border, and thus out of reach of the most favorable
overlap of forcing. That said, cannot rule out an isolated damaging
wind gust as the line works to exit our area through daybreak given
unseasonably strong flow.
A secondary but nontrivial forecast concern for Tuesday is forecast
Heat Index values in the 105-110F range during the afternoon. The
evolution of our heat risk will depend heavily on timing and
intensity of afternoon convection, as another shortwave disturbance
looks to pass through the Deep South. Earlier initiation and
increased cloud cover will reduce chances of seeing the full effects
of diurnal heating. Something to keep an eye on in the coming days.
As we approach mid-week and move toward the weekend, the mid-level
ridge that has plagued the Desert Southwest for the better portion
of the summer becomes higher amplitude once again, setting the stage
for yet another round of northwesterly flow and the potential for
multiple rounds of convection supported by ridge riders. For now,
passing disturbances in mid-level flow look to move through on
Thursday and Friday, supporting nearly continuous rain chances
through the 48hr period. The cold front that was the impetus for
Monday's storms is forecast to have stalled out across central
Georgia and will linger for the remainder of the period, serving
as yet another focus for convective activity. The location of it
(though less and less impactful with waning strength) and any
remnant boundaries from the previous day's thunderstorms will
influence axes of highest rain chances.
With PWATs in the 1.75-2" range, storms will be efficient rain
producers, and care will need to be taken to monitor potential for
flooding concerns as the week progresses. Rainfall totals from
Wednesday through Friday are between 1.5-2.5" for areas along and
north of the I-85/I-20 connector, and as high as 3.5" in the terrain
of north Georgia. Waterlogged soils from multiple rounds of
precipitation are likely to make downing of trees and branches
easier, possible even in sub-severe storms. Otherwise, progged
afternoon thunderstorm activity will help to tamp down temperatures
even as the airmass moderates, to right around a degree or two of
normal (in the upper-80s to low-90s) each day.
96
&&
.AVIATION...
(12Z TAFS)
Issued at 722 AM EDT Sun Aug 6 2023
Thunderstorms will be the primary aviation concern through 18Z
Monday. Storms will continue in northern Georgia (north of KATL)
through 16Z Sunday, then they will gradually increase in coverage
and spread into central Georgia through 04Z Monday. Impacts,
perhaps for several periods, are expected at all the TAF sites.
Light and variable winds are expected through 15Z, with primarily
westerly winds between 15Z Sunday and 00Z Monday.
//ATL Confidence...12Z Update...
Overall forecast confidence is moderate.
Confidence in the ceiling forecast is high.
Confidence in the visibility, thunderstorm and wind forecasts is
moderate.
Albright
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 72 95 71 90 / 30 60 60 20
Atlanta 73 96 72 90 / 50 60 60 30
Blairsville 67 87 64 81 / 30 80 50 20
Cartersville 71 95 70 88 / 40 80 50 20
Columbus 75 98 76 95 / 70 30 30 50
Gainesville 72 92 71 88 / 30 80 60 20
Macon 73 97 75 94 / 50 30 30 40
Rome 71 94 70 89 / 30 80 50 20
Peachtree City 72 96 71 92 / 50 40 50 30
Vidalia 74 95 77 95 / 50 20 10 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Albright
LONG TERM....96
AVIATION...AlbrightHazardous weather outlook, Aug 6, 4:49 AM EDT, 8 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 449 AM EDT Sun Aug 6 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 449 AM EDT Sun Aug 6 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... There is a Marginal Risk (level 1 of 5) of severe weather in northern and central Georgia today. Storms should be most widespread in northern Georgia this morning, then spread into central Georgia this afternoon and evening. Isolated bursts of damaging straight line winds will be the primary threat today. Locally heavy rainfall and frequent lighting can also be anticipated. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is an Enhanced Risk (level 3 of 5) of severe weather in Georgia Monday afternoon and evening. The primary concern will be damaging straight line winds. The threat appears highest in northeast Georgia, though damaging winds could occur over a wide area between 4 PM and midnight. Hazardous heat may become a concern Monday afternoon in central Georgia due to heat indices in the 105 to 110 degree range. Periods of thunderstorm activity will continue through next Saturday. The highest storm chances will occur during the afternoon and evening hours each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 6, 12:16 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1216 PM EDT Sun Aug 6 2023
GAZ022-023-033>035-045-061645-
Hall GA-North Fulton GA-Barrow GA-DeKalb GA-Forsyth GA-Gwinnett GA-
1216 PM EDT Sun Aug 6 2023
...A strong thunderstorm will impact portions of northwestern Barrow,
northwestern DeKalb, south central Forsyth, Gwinnett, southwestern
Hall and east central Fulton Counties through 1245 PM EDT...
At 1216 PM EDT, a strong thunderstorm was over Sugar Hill, or 8 miles
southeast of Cumming, moving east at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lawrenceville, Peachtree Corners, Sandy Springs, Roswell, Johns
Creek, Alpharetta, Dunwoody, Duluth, Sugar Hill, Suwanee, Buford,
Norcross, Doraville, Braselton, Auburn, Flowery Branch, Dacula,
Oakwood, Berkeley Lake, and Carl.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3416 8377 3413 8382 3412 8381 3411 8382
3410 8379 3390 8385 3392 8437 3416 8414
3424 8375
TIME...MOT...LOC 1616Z 270DEG 18KT 3411 8405
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 6, 12:24 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1224 PM EDT Sun Aug 6 2023
GAZ007-013>015-021-022-061700-
Gilmer GA-Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-Lumpkin GA-
1224 PM EDT Sun Aug 6 2023
...Strong thunderstorms will impact portions of northeastern
Cherokee, northwestern Forsyth, west central Lumpkin, southeastern
Gilmer, western Dawson and eastern Pickens Counties through 100 PM
EDT...
At 1224 PM EDT, a line of strong thunderstorms was along a line
extending from Roy to Lake Tamarack to near Waleska, and moving east
at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Jasper, Ball Ground, Nelson, Amicalola Falls State Park, Sequoyah
Lake, Camp Merrill, Marblehill, Juno, Fausett Lake, Len Foote Hike
Inn, Cartecay, Black Gap Shelter, Lake Tamarack, Hollis Lathem
Reservoir, Tate, Reavis Mountain, Nimblewill, and Roy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3465 8408 3441 8416 3430 8422 3436 8454
3451 8446 3465 8437 3466 8422 3464 8420
3462 8420 3460 8419 3464 8415 3465 8415
3466 8414 3466 8411
TIME...MOT...LOC 1624Z 289DEG 21KT 3465 8434 3449 8440 3437 8448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 6, 12:44 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1244 PM EDT Sun Aug 6 2023
GAZ023-025-034-035-047-061715-
Hall GA-Jackson GA-Walton GA-Barrow GA-Gwinnett GA-
1244 PM EDT Sun Aug 6 2023
...A strong thunderstorm will impact portions of western Barrow,
Gwinnett, northwestern Walton, south central Hall and west central
Jackson Counties through 115 PM EDT...
At 1243 PM EDT, a strong thunderstorm was over Hog Mountain, or near
Lawrenceville, moving east at 25 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lawrenceville, Winder, Jefferson, Duluth, Sugar Hill, Snellville,
Suwanee, Buford, Lilburn, Loganville, Norcross, Braselton, Auburn,
Dacula, Grayson, Hoschton, Pendergrass, Carl, Rest Haven, and Fort
Yargo State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3392 8421 3413 8398 3415 8353 3380 8390
TIME...MOT...LOC 1643Z 276DEG 22KT 3401 8393
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 6, 12:46 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1246 PM EDT Sun Aug 6 2023
GAZ046>048-061715-
Walton GA-Rockdale GA-Newton GA-
1246 PM EDT Sun Aug 6 2023
...A strong thunderstorm will impact portions of Rockdale, central
Walton and northern Newton Counties through 115 PM EDT...
At 1246 PM EDT, a strong thunderstorm was over Conyers, moving east
at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Conyers, Monroe, Covington, Loganville, Social Circle, Oxford, Walnut
Grove, Between, Jersey, Lakeview Estates, Georgia International Horse
Park, Almon, Nicholasville, Milstead, Youth, Big Haynes Creek Park,
Campton, Gratis, and Gum Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3390 8365 3361 8375 3357 8414 3379 8399
3385 8389
TIME...MOT...LOC 1646Z 270DEG 18KT 3364 8401
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 6, 1:04 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
104 PM EDT Sun Aug 6 2023
GAZ042-061730-
Carroll GA-
104 PM EDT Sun Aug 6 2023
...A strong thunderstorm will impact portions of Carroll County
through 130 PM EDT...
At 104 PM EDT, a strong thunderstorm was over Bowdon, or 11 miles
west of Carrollton, moving east at 20 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Carrollton, Villa Rica, Bremen, Temple, Bowdon, Mount Zion,
Whitesburg, Bowdon Junction, Seaton Lake, Clem, Abilene, John Tanner
State Park, and Treasure Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3366 8531 3365 8529 3367 8524 3369 8513
3369 8512 3370 8510 3373 8496 3362 8490
3361 8491 3348 8491 3348 8530 3365 8533
TIME...MOT...LOC 1704Z 262DEG 17KT 3355 8529
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 6, 1:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
113 PM EDT Sun Aug 6 2023
GAZ025-035>037-047>049-061745-
Morgan GA-Jackson GA-Walton GA-Barrow GA-Clarke GA-Oconee GA-
Newton GA-
113 PM EDT Sun Aug 6 2023
...Strong thunderstorms will impact portions of northwestern Oconee,
Barrow, northwestern Morgan, northwestern Clarke, Walton, southern
Jackson and northern Newton Counties through 145 PM EDT...
At 113 PM EDT, a line of strong thunderstorms was along a line
extending from near County Line to Magnet, and moving east at 20 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Winder, Monroe, Covington, Jefferson, Social Circle, Statham, Oxford,
Arcade, Nicholson, Porterdale, Walnut Grove, Bogart, Rutledge, North
High Shoals, Bethlehem, Between, Good Hope, Jersey, Athens-Clarke
County, and Westgate Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3414 8337 3360 8360 3356 8399 3363 8395
3365 8393 3368 8392 3410 8370
TIME...MOT...LOC 1713Z 275DEG 19KT 3403 8374 3358 8400
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:21 AM EDT | Special Weather Statement | FFC | Catoosa | 24 min |
| Aug 6, 9:38 AM EDT | Special Weather Statement | FFC | Gordon | 37 min |
| Aug 6, 11:18 AM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Aug 6, 11:35 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Clayton and 39 more | 8 hr |
| Aug 6, 11:51 AM EDT | Special Weather Statement | FFC | Forsyth | 24 min |
| Aug 6, 11:52 AM EDT | Special Weather Statement | FFC | Pickens | 38 min |
| Aug 6, 12:16 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Aug 6, 12:24 PM EDT | Special Weather Statement | FFC | Dawson | 36 min |
| Aug 6, 12:44 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Jackson | 31 min |
| Aug 6, 12:46 PM EDT | Special Weather Statement | FFC | Rockdale, Walton | 29 min |
| Aug 6, 1:04 PM EDT | Special Weather Statement | FFC | Carroll | 26 min |
| Aug 6, 1:32 PM EDT | Special Weather Statement | FFC | Carroll | 28 min |
| Aug 6, 1:40 PM EDT | Special Weather Statement | FFC | Clarke, Morgan, Oconee | 35 min |
| Aug 6, 1:51 PM EDT | Special Weather Statement | FFC | Coweta, Douglas, Fulton | 24 min |
| Aug 6, 2:18 PM EDT | Special Weather Statement | FFC | Greene, Oglethorpe, Putnam, Taliaferro, Wilkes | 27 min |
| Aug 6, 2:20 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, Coweta, Douglas, Fulton, Paulding | 25 min |
| Aug 6, 2:23 PM EDT | Special Weather Statement | FFC | Heard | 37 min |
| Aug 6, 2:26 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 34 min |
| Aug 6, 2:46 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro, Warren, Wilkes | 29 min |
| Aug 6, 2:46 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 44 min |
| Aug 6, 2:48 PM EDT | Special Weather Statement | FFC | Oglethorpe | 27 min |
| Aug 6, 2:51 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Fulton | 24 min |
| Aug 6, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Henry, Newton, Rockdale | 27 min |
| Aug 6, 3:10 PM EDT | Special Weather Statement | FFC | Floyd | 35 min |
| Aug 6, 3:11 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Meriwether, Spalding | 21 min |
| Aug 6, 3:16 PM EDT | Special Weather Statement | FFC | Wilkes | 29 min |
| Aug 6, 3:18 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 42 min |
| Aug 6, 3:22 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd | 38 min |
| Aug 6, 3:23 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 37 min |
| Aug 6, 3:26 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Clayton, Fayette, Henry, Lamar, Meriwether and 2 more | 29 min |
| Aug 6, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Cobb, Douglas, Haralson, Paulding and 1 more | 38 min |
| Aug 6, 3:50 PM EDT | Special Weather Statement | FFC | Muscogee | 25 min |
| Aug 6, 3:53 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Lamar, Monroe | 23 min |
| Aug 6, 4:01 PM EDT | Special Weather Statement | FFC | Baldwin, Twiggs, Wilkinson | 29 min |
| Aug 6, 4:09 PM EDT | Special Weather Statement | FFC | Talbot | 36 min |
| Aug 6, 4:11 PM EDT | Special Weather Statement | FFC | Heard, Troup | 34 min |
| Aug 6, 4:15 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Douglas, Fulton | 30 min |
| Aug 6, 4:20 PM EDT | Special Weather Statement | FFC | Washington, Wilkinson | 25 min |
| Aug 6, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Troup | 44 min |
| Aug 6, 4:37 PM EDT | Special Weather Statement | FFC | Clayton, Coweta | 23 min |
| Aug 6, 4:39 PM EDT | Special Weather Statement | FFC | Twiggs | 36 min |
| Aug 6, 4:46 PM EDT | Special Weather Statement | FFC | Jefferson, Johnson, Washington | 29 min |
| Aug 6, 4:51 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 39 min |
| Aug 6, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Talbot, Taylor, Upson | 52 min |
| Aug 6, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 50 min |
| Aug 6, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Washington | 48 min |
| Aug 6, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether | 18 min |
| Aug 6, 5:13 PM EDT | Special Weather Statement | FFC | Houston, Peach | 47 min |
| Aug 6, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Polk | 46 min |
| Aug 6, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Twiggs | 44 min |
| Aug 6, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Pike, Talbot, Upson | 36 min |
| Aug 6, 5:28 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Floyd, Gordon, Walker, Whitfield | 47 min |
| Aug 6, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Haralson, Heard, Polk | 43 min |
| Aug 6, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Treutlen | 50 min |
| Aug 6, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Talbot, Upson | 34 min |
| Aug 6, 5:44 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Dooly, Houston, Macon, Peach and 1 more | 46 min |
| Aug 6, 5:45 PM EDT | Special Weather Statement | FFC | Dade, Walker | 30 min |
| Aug 6, 5:58 PM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Aug 6, 5:58 PM EDT | Special Weather Statement | FFC | Talbot | 32 min |
| Aug 6, 6:00 PM EDT | Special Weather Statement | FFC | Crawford | 30 min |
| Aug 6, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Douglas, Haralson, Paulding, Polk | 45 min |
| Aug 6, 6:07 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 38 min |
| Aug 6, 6:12 PM EDT | Special Weather Statement | FFC | Coweta, Heard, Meriwether, Troup | 33 min |
| Aug 6, 6:13 PM EDT | Special Weather Statement | FFC | Crisp | 32 min |
| Aug 6, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 29 min |
| Aug 6, 6:37 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 23 min |
| Aug 6, 6:46 PM EDT | Special Weather Statement | FFC | Dodge, Montgomery, Telfair, Toombs, Wheeler | 29 min |
| Aug 6, 6:47 PM EDT | Special Weather Statement | FFC | Wilcox | 28 min |
| Aug 6, 6:48 PM EDT | Special Weather Statement | FFC | Clayton | 27 min |
| Aug 6, 7:00 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 45 min |
| Aug 6, 7:05 PM EDT | Special Weather Statement | FFC | Henry | 40 min |
| Aug 6, 7:15 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler, Wilcox | 30 min |
| Aug 6, 7:27 PM EDT | Special Weather Statement | FFC | Muscogee | 33 min |
| Aug 6, 7:40 PM EDT | Special Weather Statement | FFC | Telfair | 35 min |
| Aug 6, 7:47 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 28 min |
| Aug 6, 7:51 PM EDT | Special Weather Statement | FFC | Stewart | 39 min |
Nearby
Special Weather Statements in Georgia, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.